Reyataz & Truvada, doctor wants to add Norvir
Sep 8, 2012
I have been POZ female for 26 years. I have an undectable viral load and CD4 is 1397 from my last bloodwork. I have been taking Reyataz 600mg and Truvada since 2004. I have had doctors say that I need to lower the Reyataz and add Norvir. I am not so convinced. I know that just taking Reyataz and Truvada alone is not the NORM. I have loss of fat in legs, lower arms and buttocks. I have fat gain in stomach, back, and upper arms. I don't have diabetes or lipid problems. I am concerned with the side affects of Norvir. I will be taking Egrifta at the beginning of September. Any suggestions would be welcome.
Response from Mr. Vergel
The only data we have on unboosted Reyataz (400 mg once a day) was obtained from a study that switched patients who were using Norvir boosted Reyataz plus Epzicom. The study showed that twice daily Reyataz plus Epzicom was effective in that setting. You say you are taking 600 mg (is that once a day or 300 mg twice a day?)
If you feel strongly about not using Norvir, talk to your doctor about performing a therapeutic drug monitoring test to see what your blood levels of Reyataz are right now. You can also talk to him or her about using other Norvir free regimens like Isentress plus Truvada.
Good luck with Egrifta!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Oral Sex Hooker What Are The Chances Of HIV
- Diarrhea After Swallowing Sperm Sign Of HIV AIDS
- Sore Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Can Bacterial Vaginosis Cause Vaginal Bleeding?
- Can Low Immune System Cause Delayed Seroconversion?
- Can Someone Get Stds By Touching Another Person's Sperm?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.